Alert archive / Alabama / Red Flag Warnings in 2007
Red Flag Warning 11, NWS Birmingham, AL
NWS Birmingham, AL issued this red flag warning at May 22, 2007, 3:15 PM CDT for 39 counties in Alabama. It took effect at May 23, 2007, 12:00 PM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 22, 2007, 3:15 PM CDT (20:15 UTC)
- In effect from
- May 23, 2007, 12:00 PM CDT
- Expired
- May 23, 2007, 6:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Birmingham, AL
All 39 counties
Autauga County, AL, Barbour County, AL, Bibb County, AL, Blount County, AL, Bullock County, AL, Calhoun County, AL, Chambers County, AL, Cherokee County, AL, Chilton County, AL, Clay County, AL, Cleburne County, AL, Coosa County, AL, Dallas County, AL, Elmore County, AL, Etowah County, AL, Fayette County, AL, Greene County, AL, Hale County, AL, Jefferson County, AL, Lamar County, AL, Lee County, AL, Lowndes County, AL, Macon County, AL, Marengo County, AL, Marion County, AL, Montgomery County, AL, Perry County, AL, Pickens County, AL, Pike County, AL, Randolph County, AL, Russell County, AL, Shelby County, AL, St. Clair County, AL, Sumter County, AL, Talladega County, AL, Tallapoosa County, AL, Tuscaloosa County, AL, Walker County, AL, Winston County, AL
The radar
The Birmingham radar (KBMX), 22 km from the middle of the area, began a volume at 20:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 8.3 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2150 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- -34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KBMX 222015 RFWBMX RED FLAG WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 315 PM CDT TUE MAY 22 2007 ...DRY AND BREEZY CONDITIONS WILL CREATE A HIGH FIRE DANGER THIS AFTERNOON AND AGAIN WEDNESDAY AFTERNOON... ALZ011>015-017>050-230415- /O.NEW.KBMX.FW.W.0011.070523T1700Z-070523T2300Z/ /O.CON.KBMX.FW.W.0010.000000T0000Z-070522T2200Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR- TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON- COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE- MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 315 PM CDT TUE MAY 22 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON... ...RED FLAG WARNING IN EFFECT FROM 12 PM TO 6 PM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM TO 6 PM CDT WEDNESDAY. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON. RELATIVE HUMIDITY VALUES WILL FALL TO BETWEEN 25 AND 30 PERCENT EACH AFTERNOON...AND 20 FOOT WINDS WILL AVERAGE AROUND 10 MPH. THE LOWEST RELATIVE HUMIDITIES WILL OCCUR ACROSS EAST ALABAMA. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE OCCURRING. A COMBINATION OF WINDS...LOW RELATIVE HUMIDITY ...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
1 follow-up statement
000 WWUS84 KBMX 230933 RFWBMX RED FLAG WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 433 AM CDT WED MAY 23 2007 ...DRY AND BREEZY CONDITIONS WILL CREATE A HIGH FIRE DANGER THIS AFTERNOON AND AGAIN WEDNESDAY AFTERNOON... ALZ011>015-017>050-231700- /O.CON.KBMX.FW.W.0011.070523T1700Z-070523T2300Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR- TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON- COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE- MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 433 AM CDT WED MAY 23 2007 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM CDT THIS AFTERNOON... A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM CDT THIS AFTERNOON. RELATIVE HUMIDITY VALUES WILL FALL TO BETWEEN 25 AND 30 PERCENT EACH AFTERNOON...AND 20 FOOT WINDS WILL AVERAGE AROUND 10 MPH. THE LOWEST RELATIVE HUMIDITIES WILL OCCUR ACROSS EAST ALABAMA. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE OCCURRING. A COMBINATION OF WINDS...LOW RELATIVE HUMIDITY ... AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this red flag warning went out at May 22, 2:23 PM CDT, 52 minutes earlier.
Area forecast discussion, May 22, 2:23 PM CDT, 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 223 PM CDT TUE MAY 22 2007 SHORT TERM...TODAY THROUGH FRIDAY NIGHT. HIGH PRESSURE WILL CONTINUE TO DOMINATE THE WEATHER PATTERN. SMOKE FROM WILDFIRES IN SOUTHERN GEORGIA WILL CONTINUE TO OVERSPREAD CENTRAL ALABAMA TONIGHT AND TOMORROW RESULTING IN POOR AIR QUALITY AND DIMINISHED VISIBILITY. IN FACT VISIBILITY MAY DIMINISH TO AS LOW AS 2 TO 3 MILES AT TIMES. THE EARLY MORNING HOURS BEFORE THE TEMPERATURES INVERSION WILL BE OF PARTICULAR CONCERN SINCE THIS TEMPERATURE PROFILE WILL TRAP SMOKE CLOSE TO THE GROUND. HIGH TEMPERATURES WILL ONCE AGAIN CLIMB INTO THE 80S...BUT SHOULD TOP OUT A T LEAST A COUPLE OF DEGREES COOLER THAN WE HAVE EXPERIENCED OVER THE LAST TWO DAYS. THURSDAY INTO FRIDAY TEMPERATURES WILL TREND BACK TO WHAT WE HAVE SEEN OVER THE LAST COUPLE OF DAYS WITH HIGHS IN THE UPPER 80S AT MOST LOCATIONS. NO PRECIPITATION IS EXPECTED UNDER CLEAR SKIES. .LONG TERM...SATURDAY THROUGH MONDAY. THE DROUGHT WOES CONTINUE THROUGH THE EXTENDED PORTION OF THE FORECAST. HIGH PRESSURE WILL REMAIN IN PLACE ACROSS THE FORECAST AREA. TEMPERATURES WILL BE ABOUT 4 TO 5 DEGREES ABOVE NORMAL DURING THE PERIOD. ACTUALLY WENT WITH THE HIGH MEMBER OF THE ENSEMBLE. WITH THE LACK OF MOISTURE AND CLOUDS...TEMPERATURES WILL HAVE NO PROBLEM CLIMBING A DEGREE OR TWO WARMER THAN MOS. SOME RAIN COULD BE ON THE WAY LATE MONDAY INTO TUESDAY. HOWEVER... CONFIDENCE OF THIS HAPPENING IS VERY LOW AT THIS TIME. LONG RANGE MODELS CONTINUE TO SHOW A WEAK COLD FRONT APPROACHING THE AREA ON DAYS 7 TO 8...BUT ON EVERY RUN...IT KEEPS DELAYING IT. ADDED 20 POP FOR NOW. && .AVIATION...18Z TAF DISCUSSION. SMOKE PREVALENT FROM GA FIRES BEING TRANSPORTED TO US VIA DEEP SOUTHEASTERLY FLOW. THIS CAN BE SEEN FROM VIS SAT AND IS CAUSING SOME SLANT VIS PROBLEMS. AS INVERSION SETS UP TONIGHT...SFC VIS WILL BECOME RESTRICTED AT ALL LOCATIONS BUT TCL. THROUGHOUT THE PERIOD WINDS WILL BE FROM THE EAST-SOUTHEAST AROUND 8 TO 10 KTS. && .FIRE WEATHER... ATMOSPHERIC CONDITIONS WILL BE QUITE DRY THIS AFTERNOON. MODEL SOUNDINGS INDICATE THAT DEEP MIXING WILL DROP THE SURFACE DEW POINTS FARTHER THAN ORIGINALLY FORECAST. THEREFORE...AFTERNOON RELATIVE HUMIDITY VALUES WILL DROP INTO THE 20 TO 30 PERCENT RANGE. WINDS THROUGH THE MIXED LAYER WILL BE JUST HIGH ENOUGH TO ALLOW THE 20 FOOT WINDS TO REACH 10 MPH FROM TIME TO TIME...MAINLY FROM LATE MORNING THROUGH THE AFTERNOON. A RED FLAG WARNING HAS BEEN HOISTED FOR THE AFTERNOON HOURS. BURNING MAY BECOME HAZARDOUS AND IS DISCOURAGED THIS AFTERNOON. A FIRE ALERT IS IN EFFECT FOR ALL OF CENTRAL ALABAMA...THEREFORE THE KBDI CRITERIA IS NOT USED FOR DETERMINATION OF RED FLAG CONDITIONS. EVEN SO...KBDI VALUES ARE GENERALLY ABOVE 500 AT ALL CENTRAL ALABAMA LOCATIONS. && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 56 83 57 82 56 / 0 0 10 0 10 ANNISTON 62 83 62 82 60 / 0 0 10 0 10 BIRMINGHAM 61 85 64 84 60 / 0 0 0 0 10 TUSCALOOSA 61 86 63 85 61 / 10 0 0 0 10 CALERA 63 85 63 84 60 / 0 0 10 0 10 AUBURN 58 83 62 80 58 / 0 0 10 0 10 MONTGOMERY 61 86 63 85 60 / 10 0 10 0 10 TROY 60 86 60 84 58 / 0 0 10 0 10 && .BMX WATCHES/WARNINGS/ADVISORIES... AL...NONE. &&
Hazardous weather outlook, May 22, 1:17 PM CDT, 1 hour 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 117 PM CDT TUE MAY 22 2007 ALZ011>015-017>050-231815- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 117 PM CDT TUE MAY 22 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. AFTERNOON RELATIVE HUMIDITY VALUES BETWEEN 20 AND 30 PERCENT...DRY SOIL...AND BREEZY SOUTHEAST WINDS WILL CREATE A HIGH FIRE DANGER. A RED FLAG WARNING HAS BEEN ISSUED FOR THE ENTIRE FORECAST AREA AS A RESULT VALID THROUGH 5 PM. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. DRY CONDITIONS ARE ONCE AGAIN EXPECTED ACROSS CENTRAL ALABAMA ON WEDNESDAY. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED THE REST OF THE WEEK. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED AT THIS TIME. 27/SWU
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 4:34 AM CDT | Red Flag Warning | BMX | Autauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more | 12 hr |
Nearby
Red Flag Warnings in Alabama, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.